Wildfire, Sawtooth Mountains
- When
- August 1, 1:00 AM MST to August 28, 8:00 PM MST
- Where
- Sawtooth Mountains forecast zone
- Reported by
- GOVT OFFICIAL
Potato fire burned 18,454 acres in Sawtooth Mountains. Fire actually began on July 27th and was contained by August 28th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Potato fire burned 18,454 acres in Sawtooth Mountains. Fire actually began on July 27th and was contained by August 28th. No damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 31, 8:15 PM MST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 915 PM MDT MON JUL 31 2006 .DISCUSSION...LATEST RADAR LOOP FROM SURROUNDING OFFICES...PIH RADAR DOWN UNTIL END OF WEEK...SHOWS SCATTERED SHOWERS TRACKING ACROSS SE ZONES THIS EVENING. SHOWER ACTIVITY ASSOCIATED WITH A S/WV LIFTING NE ACROSS N UT. SHOULD SEE THIS ACTIVITY DIMINISH BY MIDNIGHT. GFS FORECASTING ANOTHER WAVE TO LIFT NE ACROSS SOUTHERN ZONES ON TUESDAY SO SHOULD SEE RELATIVELY COOL WX ON TUE WITH MORE SHOWERS...POSSIBLY AN ISOL THUNDERSTORM. OTHERWISE NO CHANGES THIS EVENING EXCEPT RAISED POPS IN BEAR LAKE AREA FOR THE REMAINDER OF THE EVENING HOURS. SEE DISCUSSION BELOW FOR DETAILS. WINTHER LIGHT PRECIP MOVING THRU THE SERN CWA THIS AFTN... SUPPORTED BY THE RR QUAD OF THE UPPER JET. RADAR ECHOES OVER THE MAGIC VALLEY APPEAR TO BE MORE MID CLD OR VIRGA...BUT COULD STILL SEE A SHOWER OR ISOLD TSTMS OUT OF THIS. AS THE UPPER JET PULLS OUT OF THE AREA TONIGHT...MOST OF THE PRECIP SHOULD SHUT OFF UNTIL THE UPPER TROF MOVES THRU ON TUE. SHOWERS AND A FEW TSTMS ARE AGAIN POSSIBLE TUE AHEAD OF THE TROF...BUT MAINLY IN THE ERN AND SRN HIGHLANDS. TEMPS WILL BE A LITTLE WARMER ON TUE...BUT STILL BELOW NORMAL FOR A CHANGE. ONCE THE TUE TROF PASSES...ID FALLS UNDER MAINLY ZONAL FLOW FOR THE REST OF THE WEEK. THIS WILL RESULT IN SLOWLY WARMING TEMPS AND DRY CONDITIONS. BY SAT...THE GFS IS TRYING TO BRING AN UPPER LOW INTO NRN CA. THE GFS EVENTUALLY OPENS THIS LOW UP AND ROTATES THE RESULTANT TROF THRU THE PAC NW. WITH A LITTLE MID LVL MSTR SHOWING UP ON SAT AND SUN...MAY SEE A FEW TSTMS IN THE MTNS. HEDGES && .AVIATION...VFR CONDITIONS THROUGH TONIGHT. WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL FAVOR THE EASTERN HIGHLANDS AFFECTING TWEB ROUTES 343 AND 344. ONLY AREA EXPECTED TO REMAIN FREE FROM ANY CONVECTION WILL BE THE WESTERN SNAKE PLAIN PORTION OF TWEB ROUTE 345. WAW && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 434 AM MDT MON JUL 31 2006 IDZ017>025-031-032-011045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 434 AM MDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...MAINLY OVER ELEVATED TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MILD AND DRY CONDITIONS EXPECTED FOR MOST AREAS THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532199.